1 doctor weighed in:
Is esophageal perforation due to bisphosphonates?
1 doctor weighed in

Dr. Ankush Bansal
Internal Medicine
In brief: Can be
Bisphosphonates are one of the medicines that can erode the esophageal lining if in contact for a while.
That is why the directions say to take it with food or water and stay upright (sitting up or standing) for at least 30 minutes after. Two other common medications that can do this too are calcium tablets and doxycycline.

In brief: Can be
Bisphosphonates are one of the medicines that can erode the esophageal lining if in contact for a while.
That is why the directions say to take it with food or water and stay upright (sitting up or standing) for at least 30 minutes after. Two other common medications that can do this too are calcium tablets and doxycycline.
Dr. Ankush Bansal
Dr. Ankush Bansal
Thank
Get help from a real doctor now
Dr. Keegan Duchicela
Board Certified,
10 years in practice
16M people helped
Continue
107,000 doctors available
Read more answers from doctors